Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 118, NWS Buffalo, NY

December 20, 2018

NWS Buffalo, NY issued this small craft advisory at Dec 20, 2018, 3:17 AM EST. It took effect at Dec 21, 2018, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2018, 3:17 AM EST (08:17 UTC)
In effect from
Dec 21, 2018, 1:00 AM EST
Expired
Dec 21, 2018, 10:00 AM EST
In force
9 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

300 
WHUS71 KBUF 200817
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
317 AM EST Thu Dec 20 2018

LOZ042-043-201630-
/O.NEW.KBUF.SC.Y.0118.181221T0600Z-181221T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
317 AM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 1 AM to 10 AM EST Friday.

* WINDS...East 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
5 follow-up statements
710 
WHUS71 KBUF 201622
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1122 AM EST Thu Dec 20 2018

LOZ042-043-210030-
/O.CON.KBUF.SC.Y.0118.181221T0600Z-181221T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1122 AM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
FRIDAY...

* WINDS...East 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
150 
WHUS71 KBUF 202050
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
350 PM EST Thu Dec 20 2018

LOZ044-045-210500-
/O.EXB.KBUF.SC.Y.0118.181221T0800Z-181221T1500Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
350 PM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 3 AM to 10 AM EST Friday.

* WINDS...Southeast to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-043-210500-
/O.CON.KBUF.SC.Y.0118.181221T0600Z-181221T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
350 PM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
FRIDAY...

* WINDS...East 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
252 
WHUS71 KBUF 210243
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
943 PM EST Thu Dec 20 2018

LOZ042-043-211045-
/O.CON.KBUF.SC.Y.0118.181221T0600Z-181221T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
943 PM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
FRIDAY...

* WINDS...East 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-045-211045-
/O.CON.KBUF.SC.Y.0118.181221T0800Z-181221T1500Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
943 PM EST Thu Dec 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST
FRIDAY...

* WINDS...Southeast to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
766 
WHUS71 KBUF 210811
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
311 AM EST Fri Dec 21 2018

LOZ044-211615-
/O.CAN.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/
/O.NEW.KBUF.SC.Y.0119.181222T0400Z-181223T0900Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
311 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM
EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 PM this evening to 4 AM EST
Sunday.

* WINDS...West 20 to 25 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-211615-
/O.CAN.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/
/O.NEW.KBUF.SC.Y.0119.181222T0800Z-181223T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
311 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 4 AM EST
SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 3 AM Saturday to 4 AM EST
Sunday. 

* WINDS...West 20 to 25 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-211615-
/O.CON.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/
/O.NEW.KBUF.SC.Y.0119.181222T0200Z-181223T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
311 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 9 PM this evening to 1 AM EST
Sunday.

* WINDS...East 15 to 25 knots this morning. West 20 to 25 knots 
  tonight and Saturday.

* WAVES...4 to 6 feet this morning. 5 to 8 feet tonight and 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-211615-
/O.CON.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/
/O.NEW.KBUF.SC.Y.0119.181222T0400Z-181223T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
311 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM
EST SUNDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 PM this evening to 4 AM EST
Sunday.

* WINDS...East 15 to 25 knots this morning. West 20 to 25 knots 
  late tonight through Saturday night.

* WAVES...4 to 6 feet this morning. 7 to 10 feet late tonight 
  through Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-211615-
/O.NEW.KBUF.SC.Y.0119.181222T0000Z-181223T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
311 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM
EST SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 7 PM this evening to 10 PM EST
Saturday.

* WINDS...West 20 to 25 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ030-211615-
/O.NEW.KBUF.SC.Y.0119.181222T0200Z-181222T1800Z/
Lower Niagara River-
311 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
EST SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 9 PM this evening to 1 PM EST
Saturday.

* WINDS...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
635 
WHUS71 KBUF 211446
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
946 AM EST Fri Dec 21 2018

LOZ042-212300-
/O.EXP.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/
/O.CON.KBUF.SC.Y.0119.181222T0200Z-181223T0600Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
946 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 1 AM EST SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

* WINDS...East 15 to 25 knots this morning. West 20 to 25 knots 
  tonight and Saturday.

* WAVES...4 to 6 feet this morning. 5 to 8 feet tonight and 
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-212300-
/O.EXP.KBUF.SC.Y.0118.000000T0000Z-181221T1500Z/
/O.CON.KBUF.SC.Y.0119.181222T0400Z-181223T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
946 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 4 AM EST SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

* WINDS...East 15 to 25 knots this morning. West 20 to 25 knots 
  late tonight through Saturday night.

* WAVES...4 to 6 feet this morning. 7 to 10 feet late tonight 
  through Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-212300-
/O.CON.KBUF.SC.Y.0119.181222T0000Z-181223T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
946 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 PM EST SATURDAY...

* WINDS...West 20 to 25 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-212300-
/O.CON.KBUF.SC.Y.0119.181222T0400Z-181223T0900Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
946 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 4 AM EST SUNDAY...

* WINDS...West 20 to 25 knots.

* WAVES...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-212300-
/O.CON.KBUF.SC.Y.0119.181222T0800Z-181223T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
946 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
4 AM EST SUNDAY...

* WINDS...West 20 to 25 knots.

* WAVES...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ030-212300-
/O.CON.KBUF.SC.Y.0119.181222T0200Z-181222T1800Z/
Lower Niagara River-
946 AM EST Fri Dec 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 1 PM EST SATURDAY...

* WINDS...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 12:22 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 20, 12:22 AM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1222 AM EST Thu Dec 20 2018

.SYNOPSIS...
High pressure off the Mid-Atlantic coast will result in dry
conditions and above normal temperatures which will last through
most of the day Thursday. Low pressure will track along the
Appalachians to Western New York with widespread rain across the
area for Thursday night through Saturday morning. Cooler
air will build in behind this system, with precipitation changing
over to snow before ending on Saturday.

&&

.NEAR TERM /THROUGH TODAY/...
IR satellite showing clear skies across the bulk of the region, with
the first of the high/thin cirrus moving into Western NY.

High pressure will remain off the Mid-Atlantic coast overnight.
The eastern Great Lakes will stay protected by a strong upper
level ridge tonight with dry conditions continuing. Patchy high
clouds will move across the region, with otherwise mostly clear
skies overnight. Temperatures will fall into the low to mid
30s except upper 20s across the western Southern Tier and lower
to mid 20s in Lewis County.

Thursday, two low pressure systems converge on the eastern
Great Lakes bringing cloud cover and eventually rain towards the
late afternoon. High pressure will be well off the Mid-Atlantic
coast while one low pressure moves across the Upper Great Lakes
and another across the southeast U.S. An amplified upper level
trough will progress eastward across the Mississippi River
Valley. A slug of Gulf and Atlantic deep-layer moisture will
surge northward into the Mid-Atlantic. The exit region of a
strengthening upper level jet will be across the Northeast
Thursday afternoon. Subsidence and dry air will likely keep our
region dry until sunset. Temperatures will rise into the mid
40's to around 50 by afternoon.

The surge of moisture will quickly enter southern NY Thursday
evening and quickly move northward spreading across the eastern
Great Lakes by midnight. A 40-50kt 850mb moisture transport will
advect high PWAT air into the region. This will cause rain to
become moderate to heavy at times Thursday night. Luckily, rain
and an inversion will keep these strong winds aloft. Rainfall
amounts of three quarters to one inch are expected Thursday
night. As we move into Friday, low pressure will move across
interior NYS while it extends south into the southeast where
cyclogenesis is ongoing. The strongest winds and plume of high
PWAT air will move east along the eastern seaboard.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
A break in widespread rain is expected Friday as the best
forcing moves to the east. Low pressure across the southern
Appalachians will track into central PA by Friday afternoon.
This will put a thermal gradient across WNY with winds
transitioning to west- northwest across far WNY. Frontogenesis
is likely to occur on the northwest side of the approaching low
pressure and another area of widespread rain will approach WNY
from the south. Rainfall amounts of a quarter to half inch
expected Friday. Mild temperatures continue with highs in the
upper 40's to low 50's.

Surface low pressure will continue to track off to the
northeast into Quebec Friday night. Cold air advection behind
this system cold front will gradually transition precipitation
over from rain to snow showers. However, this change over will
be a slow process from west to east as the 850 thermal boundary
moves eastward and then becomes cold enough behind the front to
support snow. Even with the change over accumulations at this
point look meager with the main system and its deformation zone
already for the most departed our region. With continued strong
cold air advection behind this system overnight, 850T are
expected to fall between -6C to -9C by early Saturday morning.
There will be some minor accumulating snow behind the cold
front. Although, with the loss of deep synoptic moisture and
with the system pulling away lake response will be limited off
both lake Erie and Ontario. Snowfall amounts at this point,
having mentioned the limiting factors, will likely only support
amounts in the range of 1 to 3 inches at best. Possibly a few
isolated higher amounts in some favored upslope-higher terrain
locations. Elsewhere, lower elevation can expect amounts of an
inch or less of accumulation.

Saturday, the system continues to further pull further away from the
area off into the Canadian Maritimes. There will be continued
scattered snow showers especially east and southeast of both lakes
with brisk and chilly northwesterly flow across the CWA. Saturday
evening, weak ridging will build in aloft, with drier air continuing
to filter into the Lower Great Lakes, expect any residual snow
showers to diminish across the region. With ridging building
overhead, a brief period of relatively quiet and dry conditions can
be expected Saturday night. Sunday, a weak clipper system may
introduce a few flurries or snow showers as it approaches the
region. This clipper and its parent upper level trough will also
help to re-introduce a shot of cold air aloft with 850T again
falling to -8C to -9C. With a west-northwest flow regime, some areas
of lake enhanced snow showers will be possible again east-southeast
of both lakes. Otherwise, look for early morning with lows Sunday by
daybreak in the 20s and highs for both Saturday and Sunday in the
30s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Sunday night and Monday the medium range guidance remains in general
agreement on a modest clipper system traversing our region from west
to east...while providing us a general chance for some snow showers.
With the clipper and its parent upper level trough also helping to
re-introduce some colder air aloft...a general westerly flow may
also lead to some areas of lake enhanced snows over areas east of
the lakes. In the wake of this system...another surface ridge and
attendant drier air then looks to build across our region Christmas
Eve...which should translate into diminishing lake effect snow
showers east and southeast of the lakes...and mainly dry weather
elsewhere.

After that...the various guidance packages diverge rather radically
with respect to the timing and track of the next system Tuesday and
Wednesday...with rather poor model-to-model and run-to-run
consistency noted over the last 24 hours. On the one extreme is the
ECMWF which is considerably faster and much further south...which
would favor below normal temperatures along with chances of snow
showers returning by as early as Christmas Day...while on the other
is the GFS which is slower and much further north... which would
allow for a dry Christmas Day followed by a return of well above
average temperatures by the end of the period. Given these large
differences and resultant very low forecast confidence...for now
have just maintained general slight chance to low chance PoPs
throughout the last couple days of this period...along with
temperatures averaging out near normal.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR flight conditions will continue through the rest of the
overnight and through Thursday evening. Mainly clear skies overnight
will give way to thickening and lowering high clouds Thursday ahead
of the next system. Strong warm advection will quickly overspread
the area Thursday evening ahead of a strong and large low moving out
of the southeast states. Light rain will develop by mid evening and
quickly ramp up to moderate to heavy rain by around midnight. VSBY
will drop to at least MVFR, with some areas of IFR in embedded heavy
rain. CIGS will also rapidly deteriorate to widespread IFR Thursday
night a few hours after the rain begins as the low levels saturate.

Outlook...

Friday...MVFR/IFR with periods of rain.
Saturday...MVFR/IFR with light snow showers likely.
Sunday and Monday...MVFR with scattered snow showers.

&&

.MARINE...
Winds will be light out of the south through late Thursday as
an area of high pressure shifts southeast toward the Mid-
Atlantic through the day today. An approaching area of low
pressure late Thursday into Friday will cause winds to shift to
the northeast early Friday and then to the west and northwest
starting Friday afternoon. Shifting and increasing winds
starting early Friday may be close to small craft levels. Late
Friday into the weekend winds and waves look a little stronger
for small craft conditions.

&&

.HYDROLOGY...
There is a low, but non zero, flood risk Friday into Saturday.
Rainfall is expected to average between 1 and 2 inches. Most of
the area should handle this rainfall however, the greatest
snowpack (8-12 inches) resides in the Tug Hill and western
Adirondacks region. Mild temperatures coupled with the rainfall
may cause some issues in the Black River basin. Currently, river
ensembles suggest some rivers and creeks may reach action stage
but are likely to stay below flood stage. This risk will be
monitored. Latest guidance keeps the plume of deepest moisture
to our east, but if this axis shifts west then the risk for
flooding would increase.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel/Hitchcock/HSK
SHORT TERM...AR/HSK
LONG TERM...JJR
AVIATION...Hitchcock
MARINE...Apffel/SW
HYDROLOGY...AR/HSK/Apffel
Hazardous weather outlook, Dec 19, 3:00 PM EST, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
300 PM EST Wed Dec 19 2018

NYZ001>005-010>014-019>021-085-202000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
300 PM EST Wed Dec 19 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-202000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
300 PM EST Wed Dec 19 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-202000-
Oswego-Jefferson-Lewis-
300 PM EST Wed Dec 19 2018

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rain will spread across the region Thursday night and into Friday.
Rainfall amounts of one to two inches are expected and coupled with a
decent snowpack may cause rivers to approach flood stage into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.